Alert archive / Iowa / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 6, 2022, 3:56 PM CDT for Jefferson County, Van Buren County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 6, 2022, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, IA, Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 146 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
513
WUUS53 KDVN 062056
SVRDVN
IAC101-177-062145-
/O.NEW.KDVN.SV.W.0039.220606T2056Z-220606T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
356 PM CDT Mon Jun 6 2022
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Van Buren County in southeastern Iowa...
Southern Jefferson County in southeastern Iowa...
* Until 445 PM CDT.
* At 355 PM CDT, severe thunderstorms were located along a line
extending from Batavia to near Milton, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Milton around 400 PM CDT.
Libertyville and Lebanon around 405 PM CDT.
Cantril and Douds around 410 PM CDT.
Lake Sugema Campground, Lacey Keosauqua State Park and Collett
around 415 PM CDT.
Other locations in the path of these severe thunderstorms include
Keosauqua, Birmingham, Keosauqua Airport, Van Buren County
Fairgrounds, Mount Zion, Mount Sterling, Stockport,
Bentonsport/Vernon, Round Prairie Park, Morris Park, Bonaparte and
Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4102 9218 4094 9172 4061 9172 4060 9218
TIME...MOT...LOC 2055Z 276DEG 30KT 4097 9218 4070 9221
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech2 follow-up statements
304
WWUS53 KDVN 062118
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
418 PM CDT Mon Jun 6 2022
IAC101-177-062145-
/O.CON.KDVN.SV.W.0039.000000T0000Z-220606T2145Z/
Van Buren IA-Jefferson IA-
418 PM CDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR VAN BUREN AND SOUTHERN JEFFERSON COUNTIES...
At 418 PM CDT, severe thunderstorms were located along a line
extending from near Collett to Mount Sterling, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bonaparte, Stockport, Farmington, Round Prairie Park, Glasgow,
Morris Park, Indian Lake Park and Utica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4099 9213 4094 9172 4061 9172 4060 9211
TIME...MOT...LOC 2118Z 282DEG 30KT 4095 9199 4061 9195
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech574 WWUS53 KDVN 062132 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 432 PM CDT Mon Jun 6 2022 IAC101-177-062145- /O.CON.KDVN.SV.W.0039.000000T0000Z-220606T2145Z/ Van Buren IA-Jefferson IA- 432 PM CDT Mon Jun 6 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN VAN BUREN AND SOUTHEASTERN JEFFERSON COUNTIES... At 432 PM CDT, severe thunderstorms were located along a line extending from Round Prairie Park to near Anson, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Farmington and Indian Lake Park around 435 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4095 9193 4094 9172 4061 9172 4060 9197 TIME...MOT...LOC 2132Z 282DEG 30KT 4092 9184 4059 9180 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Uttech
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:32 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 6, 2:32 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 232 PM CDT Mon Jun 6 2022 .SYNOPSIS... Issued at 230 PM CDT Mon Jun 6 2022 A cold front extended from southern WI to southern NE with warm/moist airmass ahead of the front. SBCAPES were 2500 J/kg with bulk shear 20-25 kts (weak). && .SHORT TERM...(This Evening through Tuesday) ISSUED AT 230 PM CDT Mon Jun 6 2022 Tonight: At least scattered (or clusters) of showers and thunderstorms this afternoon into this evening, ahead of a cold front gradually moving southeast across the cwa. SPC has a marginal risk for severe storms in portions of the cwa with the main risk locally damaging wind and possible hail. By midnight the cwa should be rain-free as the front departs to the east. Drier air will filter into the area on north winds, so lows tonight will drop into the mid to upper 50s north to the lower 60s south. Tuesday: In-between storm systems with a delightful day with comfortable humidity and pleasantly warm temperatures. Highs will be mainly in the mid to upper 70s with partly to mostly sunny skies. .LONG TERM...(Tuesday Night through Monday) ISSUED AT 230 PM CDT Mon Jun 6 2022 Tuesday Night and Wednesday A shortwave dropping in from the NW will lead to another round of scattered showers and isolated storms Tuesday night into Wednesday. This system is progressive, so do not anticipate widespread heavy rainfall although some areas could pick up 0.50" - 1" in the heaviest bands. High temps will stay in the 70s. Thursday into the Weekend The next period of downward motion and high pressure should arrive by Wednesday night, and last through Thursday. Highs should make another run at the lower 80s for Thursday, before, you guess it!...more rain arrives Thursday night through Friday. This fast moving flow aloft should keep us from building large amounts of CAPE in the region, but stronger than normal dynamics for June should certainly be capable of drawing moisture quickly north over the Midwest, and this looks like another period of 50-70%+ NBM pops rainfall. Though the model averages support this high pop threat, it's worth noting that the EC is much farther south with this wave of low pressure, but will continue using NBM rain chances for now. Temperatures late this week appear favored to remain below normal, with mainly mid 70s to lower 80s. Then near to above normal temperatures are possible into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1247 PM CDT Mon Jun 6 2022 Most areas will see VFR conds but scattered showers and thunderstorms can be expected this afternoon into early this evening. MVFR/lcl IFR conds in the pcpn. This is ahead of a cold front that will move across later this afternoon and evening. Southwest winds will become north to northeast with the passsage of the front. VFR conds will then return overnight into Tuesday as weak high pressure builds into the area. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Uttech/Ervin AVIATION...Haase
Hazardous weather outlook, Jun 6, 4:24 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 424 AM CDT Mon Jun 6 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 424 AM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will occur today and into this evening, with the better chances happening along and south of the Interstate 80 corridor this afternoon. While an isolated strong storm cannot be ruled out, the threat for widespread severe storms appears to be low. The storms will be able to produce locally heavy rain at high rainfall rates. Isolated flash flooding will be possible in areas that experience repeated storm activity. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There will be a chance for thunderstorms later Tuesday night and into Wednesday. More storms will then be possible on Friday. The potential for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. 12
In the hours before
Local storm report, Jun 6, 9:58 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 AM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
06/06/2022 M1.35 INCH JOHNSON IA TRAINED SPOTTER
&&Local storm report, Jun 6, 10:31 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 AM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HEAVY RAIN 1 SE PRINCETON 41.37N 89.45W
06/06/2022 M1.21 INCH BUREAU IL CO-OP OBSERVER
RAINFALL FROM A THUNDERSTORM SINCE 7 AM.
&&
HAASESpecial weather statement, Jun 6, 2:18 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 PM CDT Mon Jun 6 2022
ILZ018-062000-
Putnam IL-
218 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southern Putnam and
southern Bureau Counties through 300 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
McNabb, or 7 miles southeast of Hennepin, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Putnam and
southern Bureau Counties, including the following locations... Putnam
and Standard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4110 8928 4110 8935 4112 8933 4115 8933
4115 8947 4117 8947 4126 8916 4113 8916
TIME...MOT...LOC 1917Z 243DEG 22KT 4118 8923
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
UttechSpecial weather statement, Jun 6, 3:36 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
336 PM CDT Mon Jun 6 2022
ILZ018-062130-
Putnam IL-
336 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southern Putnam and
southern Bureau Counties through 430 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henry, or near Lacon, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McNabb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4110 8929 4110 8935 4112 8933 4115 8933
4115 8947 4116 8947 4119 8945 4119 8916
4111 8916
TIME...MOT...LOC 2035Z 267DEG 9KT 4109 8936
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SpeckSpecial weather statement, Jun 6, 3:55 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA/IL
355 PM CDT Mon Jun 6 2022
ILZ025-026-062145-
Warren IL-Henderson IL-
355 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of east central
Henderson and central Warren Counties through 445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kirkwood, or 8 miles southwest of Monmouth, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4077 9083 4090 9084 4100 9044 4072 9045
TIME...MOT...LOC 2054Z 264DEG 18KT 4084 9076
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SpeckThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:09 PM CDT | Special Weather Statement | DVN | Scott | 51 min |
| Jun 6, 4:47 PM CDT | Special Weather Statement | DVN | Lee | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.